[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.142.219. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 15, 1968

Toxic Effect of Stramonium Simulating LSD Trip

Author Affiliations

From the Hospital of the University of Pennsylvania, Philadelphia.

JAMA. 1968;204(3):265-267. doi:10.1001/jama.1968.03140160075025
Abstract

Four cases of stramonium poisoning in teen-agers secondary to ingestion of Asthmador asthmatic powder (stramonium-belladonna mixture) presented as LSD reactions. The clinical manifestations were acute brain syndrome and physical signs of atropinization. The effects of stramonium ingestion are similar to the effects of the ingestion of amphetamine and LSD, but in addition to the psychosis due to toxic reaction, the patient who has ingested stramonium typically has dry mucous membranes and is hot and flushed.

×